New Jersey, 2008

Damaging Wind in New Jersey, June 7, 2008

June 7, 2008 · NWS PHI · 1 event in 1 county or zone

A unseasonably hot and humid air mass caused isolated pulse type severe thunderstorms to occur.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A unseasonably hot and humid air mass caused isolated pulse type severe thunderstorms to occur.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 7, 2:40 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 7, 2:40 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SAT JUN 7 2008

.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM OVER THE SOUTHEASTERN COASTAL WATERS
WILL REMAIN NEARLY STATIONARY INTO TUESDAY. A WEAK COLD FRONT IS
FORECAST TO MOVE PAST THE AREA TUESDAY NIGHT WITH HIGH PRESSURE
BUILDING IN SOUTH FROM CANADA LATER WEDNESDAY AND THURSDAY. THE HIGH
PRESSURE SYSTEM WILL MOVE OFFSHORE ON FRIDAY. A COLD FRONT WILL BE
APPROACHING THE REGION FROM THE GREAT LAKES ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE WRF-NMM INITIALIZED BETTER AT 500MB, BUT THE GFS LOOKED PRETTY
GOOD AT 850MB AND 925MB. WE USED THE OVERALL WRF-NMM UPPER AIR
PATTERNS AND GFS LLVL TEMP PROFILE TO ARRIVE AT THE CURRENT FCST
WHICH LOOKS HOT ANYWAY ONE SLICES IT.

MOS GUIDANCE WHICH OFTEN IS TOO MOIST WITH THEIR DEW POINT FCSTS
WERE SPOT ON EARLY THIS AFTERNOON AND ARE HAVING THE LAST LAUGH.
A LEE SIDE TROF DEVELOPED, COUPLED WITH THE FOG THIS MORNING AND
CAPPING AT ABOUT 850MB HAS PERMITTED THE DEW POINTS TO FESTER. THIS
CAP IS SUPPOSE TO BE GOING NOW AND DEW POINTS SHOULD DROP SOMEWHAT.
WE ARE SEEING SOME DROP IN THE DEW POINTS WHERE THE LEE SIDE TROF
HAS PASSED IN THE SUSQ VALLEY. WITH THE CONVECTIVE TEMP NOW WITHIN
REACH AND A SHORT WAVE FCST TO EJECT FROM THE OVERNIGHT MCS IN THE
OHIO VALLEY, SOME ISOLATED TSRAS SHOULD FORM. THEY HAVE DEVELOPED
WEST OF US AND THE INSTABILITY ALOFT SHOULD MAINTAIN THEM INTO OUR
CWA. THOUGH IF NO TSRAS FORM AROUND US, THERE IS A PAPER FOR A MET
STUDENT WAITING AS TO HOW ONE CAN HAVE A CAPE OF 4K J AND A L.I. OF
-8C WITHOUT A CAP AND NOT MUSTER ANY TSRA. THE GFS AND DIFFERENT
VERSIONS OF THE WRF-NMM PRETTY MUCH GIVE MOST OF OUR CWA A SHOT AT A
TSRA THRU THE NGT AND WE INTRO A LOW POP PRETTY MUCH EVERYWHERE
EXCEPT ALONG THE COAST. HIGHEST POPS WERE MAINTAINED NORTH WHERE
OROGRAPHICS WILL HELP PLUS THERE ARE MORE UPWIND TSRAS CURRENTLY.
GIVEN THAT TEMPS HAVE HAD AN EASIER TIME OF RISING, DO NOT THINK FOG
WILL BE THE SAME PROBLEM WE HAD LAST NIGHT. FOG FORMING AGAIN WOULD
SLOW THE ASCENT OF TEMPS TMRW IF IT WERE TO OCCUR. GFS MOS DEW
POINTS ARE CURRENTLY TOO LOW AND WE WILL SIDE WITH THE MUGGIER ETA
MOS FOR MIN TEMPS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
FOR SUNDAY WE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE URBAN
LOCATIONS AND HAVE ISSUED A HEAT ADVISORY FOR MOST OF THE REST OF
OUR CWA EXCEPT FOR THE IMMEDIATE COAST AND POCONOS.

THE DIFFERENCE IN THE FORECAST MODELS BETWEEN TODAY AND SUNDAY (AND
EVEN MONDAY) IS THAT THEY ARE REPLACING THE LEE SIDE TROF WITH A LEE
SIDE (PER SE) RIDGE. THIS IS GIVING OUR CWA MORE OF A WESTERLY FLOW
THAN WE HAD TODAY AND ALSO SLIGHTLY STRONGER SFC WINDS. THE GOOD
NEWS IS THAT DEW POINTS SHOULD MIX BETTER AND DROP IN THE AFTERNOON.
THE BAD NEWS IS THAT DOWNSLOPING WINDS WILL ADD TO THE OVERALL
SURFACE TEMPERATURE KIND OF THE LITERAL OUT OF THE FRYING PAN INTO
THE FIRE. EVEN WITH USING GFS MOS DEW POINTS (WHICH LOOK BETTER), IT
LOOKS LIKE MOST OF OUR HEAT ADVISORY OR WARNING CRITERIA SHOULD COME
CLOSE OR BE MET.

WITH THE PREVAILING OFFSHORE FLOW IT IS POSSIBLE THAT EVEN IMMEDIATE
SHORE AREAS MIGHT MEET THE HEAT ADVISORY CRITERIA, BUT CONFIDENCE IS
NOT HIGH ENOUGH TO INCLUDE THEM AT THIS TIME AS THE 60S WATER TEMP
WILL NOT NEED MUCH OF A CHANGE IN WIND DIRECTION TO EXERT AN
INFLUENCE. LOW CONFIDENCE ABOUT THEIR MAX TEMPS TOMORROW.

AS FAR AS CONVECTION GOES, HERE THE WRF-NMM LOOKS BETTER AS THE RAW
GFS MODEL OUTPUT OF CWA GETTING TO 3000J OF CAPE IS BANKED ON DEW
POINTS IN THE MID 70S, WHICH DOES NOT LOOK LOGICAL GIVEN THE MODELS
OWN SFC WIND OUTPUT. UPWIND OR WRN PA DEW POINTS ARE IN THE MID TO
UPPER 60S. WITHOUT A WELL TIMED SHORT WAVE AND A LEE SIDE TROF
BELIEVE CONVECTIVE COVERAGE OVERALL SHOULD BE LESS ON SUNDAY (AND
MONDAY) THAN TODAY. WE DID LOWER POPS SLIGHTLY WHERE WE CURRENTLY
HAVE TSRAS MENTIONED BASED ON THIS MODEL TREND.

AS FAR AS MAX TEMPS GO, THE GFS FCST 1000-850MB 2 PM THICKNESS WOULD
GIVE PHL 96F, WE ARE GOING TO ADD A DEGREE OR TWO ON THIS FOR THE
FCST DOWNSLOPING FLOW. LAST SUMMER A COMPROMISE BETWEEN ETA MOS AND
GFS MOS WORKED THE BEST. SO FAR MAX TEMP GUIDANCE FOR TODAY FOR PHL
GFS MOS MAX TEMPS OF 96, 97, 97, 100, 98, 94, 96, 94 OVERALL LOOK
TOO HIGH. CURRENT PHL TEMPS IS 92F.

ANOTHER WARM MUGGY NIGHT FOR URBAN AREAS SUNDAY NIGHT, NOT MUCH
BETTER IN OUTLYING AREAS. LOWER DEW POINTS MIGHT MAKE IT A DEGREE OR
TWO COOLER.

WE EXTENDED THE EXCESSIVE HEAT WARNING FOR URBAN AREAS FOR MONDAY
WHILE MAINTAINING A WATCH FOR MOST OF THE REST OF OUR CWA. IT IS
QUITE LIKELY ANOTHER ADVISORY OR WARNING MIGHT BE NEEDED FOR THOSE
AREAS ALSO. MODELS STILL FORECASTING A WESTERLY FLOW THAT MIGHT GIVE
SOME DEW POINT RELIEF. OTHERWISE FORECAST 1000-850MB THICKNESSES
SUPPORT A STATUS QUO WRT MAX TEMPS. THE CONVECTIVE FLAVOR FOR MONDAY
THE MODELS ARE FORECASTING A CAP TO HOLD MUCH OF THE DAY. SOME ISOLD
TSRA MIGHT POP IF THE CAP GOES AS PLANNED LATE IN THE DAY. RIGHT NOW
THE AREAL COVERAGE WOULD BE TOO SMALL TO INCLUDE.

NO RELIEF MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EXCESSIVE HEAT WATCH NOW IN EFFECT FOR MOST OF OUR CWA FOR TUESDAY.

THERE IS BETTER MODEL GUIDANCE AGREEMENT AS TO THE TIMING OF THE
NEXT CFP AS THE ECMWF HAS SPED THE CFP CLOSER TO CURRENT AND
PREVIOUS GFS SOLUTIONS. THE HEAT RIDGE MIGHT BE EAST OF OUR CWA BY
TUESDAY, BUT MODEL GUIDANCE OFTEN IS TOO LOW WITH MAX TEMPS ON THE
DAY OF A CFP BANKING ON CLOUDS TO GET IN THE WAY. THE EXCESSIVE HEAT
WATCH WILL BE MAINTAINED AND EXPANDED FOR TUE. WHILE THERE IS
POTENTIAL FOR SOME SEVERE WEATHER AS THE CFP OCCURS, THE KINEMATIC
SUPPORT IS NOT GOING TO BE AS STRONG AS IT COULD BE. THE ENTRANCE
REGION OF THE H2.5 JET IS FORECAST TO REMAIN N OF THE PA BORDER FOR
ONE. IT LOOKS MORE OF A QUESTION IF ANY ORGANIZED CONVECTION CAN
ARRIVE DURING THE LATE AFTERNOON/EARLY EVENING WHICH FOR NOW AND ITS
A LONG WAYS AWAY WOULD BE OUR NW ZONES.

CWA IS GOING TO BE NEAR THE FORECAST SOUTHERN EDGE OF THE ZONAL FLOW
ON WEDNESDAY. WHILE WE REMOVED THE MENTION OF PCPN FROM OUR NORTHERN
CWA, WANTED TO KEEP A SLGT CHC IN THE GRIDS IN THE SERN PART OF OUR
CWA AS THE CDFNTL BOUNDARY SHOULD SLOW AND THERE MIGHT BE ENOUGH
INSTABILITY REMAINING NEAR THE BOUNDARY FOR SOME WDLY SCATTERED
CONVECTION.

NOT EXACTLY COOL, BUT CLOSER TO NORMAL AND LESS HUMID WEATHER
EXPECTED FOR WEDNESDAY AND THURSDAY BEFORE THE PROCESS STARTS
REVERSING ON FRIDAY. THE GFS WITH THIS ONE IS MORE AGGRESSIVE THAN
THE ECMWF AND WE WILL LEAN TOWARD SINCE IT WILL BE DAY 3 IN THIS NEW
AIR MASS.

NEXT PCPN CHANCE IS THEN INTRODUCED FOR THE UPCOMING WEEKEND AS THE
NEXT CFP APPROACHES OUR CWA. THE MODEL EMPHASIS FOR NOW IS MORE
TOWARD SATURDAY NIGHT AND THEN POSSIBLY INTO FATHERS DAY. WELL SEE
HOW THIS TRANSPIRES IN THE DAYS AHEAD.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A HIGH PRESSURE RIDGE RIDGE ALOFT WILL KEEP SKIES MOSTLY CLEAR FOR
THE NEXT 24 HOURS. HWVR THE AIR MASS IS QUITE HUMID AND VSBY IS
SMWHAT LIMITED DUE TO HAZE AT MOST OF OUR TAF SITES...EXCEPT ABE AND
RDG. WE EXPECT HAZY CONDS WILL CONTINUE THRU THE AFTN AND INTO THIS
EVENING. A SEA BREEZE WILL AFFECT ACY AND POSSIBLY ALSO MIV THIS
AFTN. WITH LIGHT WINDS OVERNIGHT...WE EXPECT FOG WILL RE-DEVELOP
OVER MUCH OF THE AREA...BUT PROBABLY NOT QUITE AS WIDESPREAD OR
DENSE AS LAST NIGHT.

OUTLOOK...
NO SIGNIFICANT WEATHER SYSTEMS ARE EXPECTED IN THE AREA FOR THE NEXT
FEW DAYS. A COLD FRONT COULD BRING SOME SHOWERS AND THUNDERSTORMS
FOR TUESDAY AFTERNOON OR EVENING.
&&

.MARINE...
VIS STLT IMAGERY SHOWS AREAS OF FOG CONTINUING TO LURK OFF THE DE
AND NJ COASTS THIS AFTN. WATER TEMPS ARE IN THE 60S WHILE DEWPOINTS
IN THE AIR ABOVE ARE IN THE 70S. THEREFORE WE HAVE INCLUDED A
MENTION OF AREAS OF FOG FOR TONIGHT.  THIS INCLUDES DEL BAY ALSO AS
THE FOG MAY TEND TO SPREAD TOWARDS SHORE OR ONSHORE AT TIMES.

OTHERWISE... IT LOOKS LIKE A FAIRLY QUIET PERIOD FOR THE MARINE AREA
OVER THE NEXT SEVERAL DAYS. NO SCA ARE ANTICIPATED FOR THE
FORE-SEEABLE FUTURE. BERMUDA-TYPE HIGH PRESSURE OFF THE SOUTHEAST
U.S. COAST WILL MAINTAIN A S TO SW FLOW OVER THE AREA. A LONGER SLY
FETCH AND APPROACHING CDFNT MAY INCREASE SEAS LATER TUESDAY INTO
WEDNESDAY, BUT ATTM IT LOOKS LIKE THEY WILL REMAIN BELOW SCA
CRITERIA.

&&

.CLIMATE...
AN EXTENDED PERIOD OF HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH
EARLY NEXT WEEK. BELOW ARE THE RECORD HIGH TEMPERATURES FOR
SUNDAY, MONDAY AND TUESDAY.

LOCATION             SUNDAY        MONDAY        TUESDAY

ATLANTIC CITY, NJ    98 /1999/     96 /1984/     99 /1984
PHILADELPHIA, PA     95 /1999/     98 /1933/     97 /1964
WILMINGTON, DE       98 /1914/     96 /1984/     97 /1964
ALLENTOWN, PA        94 /1984/     98 /1933/     94 /1984
TRENTON, NJ          98 /1899/     99 /1933/     95 /1984
GEORGETOWN, DE       94 /2007/     96 /1959/     97 /1964
MOUNT POCONO, PA     88 /1999/     92 /1933/     89 /1911
READING, PA          95 /2005/     98 /1933/     96 /1984

HIGHEST READINGS BY LOCATION LAST SUMMER:
ATLANTIC CITY...101
PHILADELPHIA.....97
WILMINGTON.......97
ALLENTOWN........95
TRENTON..........97
GEORGETOWN.......99
MOUNT POCONO.....88
READING..........96

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR PAZ060>062.
     EXCESSIVE HEAT WATCH FROM SUNDAY EVENING THROUGH TUESDAY
     EVENING FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR PAZ067>071.
     EXCESSIVE HEAT WATCH FROM MONDAY EVENING THROUGH TUESDAY
     EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR NJZ001-007>010-012-013-
     016-020.
     EXCESSIVE HEAT WATCH FROM SUNDAY EVENING THROUGH TUESDAY
     EVENING FOR NJZ001-007>010-012-013-016-020>023-027.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR NJZ015-
     017>019.
     EXCESSIVE HEAT WATCH FROM MONDAY EVENING THROUGH TUESDAY
     EVENING FOR NJZ015-017>019.
     HEAT ADVISORY FROM 1 PM TO 8 PM EDT SUNDAY FOR NJZ021>023-027.
DE...EXCESSIVE HEAT WATCH FROM SUNDAY EVENING THROUGH TUESDAY
     EVENING FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR DEZ001.
     EXCESSIVE HEAT WATCH FROM MONDAY EVENING THROUGH TUESDAY
     EVENING FOR DEZ001.
     HEAT ADVISORY FROM 1 PM TO 8 PM EDT SUNDAY FOR DEZ002-003.
MD...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR MDZ008.
     EXCESSIVE HEAT WATCH FROM SUNDAY EVENING THROUGH TUESDAY
     EVENING FOR MDZ008-012-015-019-020.
     HEAT ADVISORY FROM 1 PM TO 8 PM EDT SUNDAY FOR MDZ012-015-019-
     020.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...AMC
MARINE...AMC
CLIMATE...GORSE/GIGI
Hazardous weather outlook, Jun 7, 1:34 AM EST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 AM EDT SAT JUN 7 2008

DEZ001-NJZ015-017>019-PAZ067>071-080645-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
234 AM EDT SAT JUN 7 2008

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
SUNDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-NJZ007>010-012-013-016-020-PAZ060>062-080645-
CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
SALEM-OCEAN-BERKS-LEHIGH-NORTHAMPTON-
234 AM EDT SAT JUN 7 2008

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ001-014-021>027-PAZ054-055-080645-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-
234 AM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID AIR WILL COVER THE REGION TODAY WITH HEAT INDEX
VALUES REACH 100 TO 104.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT AND HUMID WEATHER WILL CONTINUE INTO TUESDAY WITH HEAT INDEX
VALUES CONTINUING TO REACH 100 TO 104 EACH AFTERNOON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-080645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
234 AM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 4:02 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT SAT JUN 7 2008

NJZ001-007-008-PAZ054-055-062-072300-
CARBON-MONROE-MORRIS-NORTHAMPTON-SUSSEX-WARREN-
502 PM EDT SAT JUN 7 2008

...BROKEN LINE OF THUNDERSTORMS ACROSS THE SOUTHERN POCONOS MOVING
SOUTHEAST...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM
37 MILES EAST OF SCRANTON TO 19 MILES WEST OF WILKES-BARRE...MOVING
SOUTHEAST AT 27 MPH. IF THE LINE CONTINUES TO MOVE IN THE SAME
DIRECTION AND AT THE SAME SPEED...IT WILL BE NEAR GOULSBORO STATE
PARK AROUND 530 PM...CANADENSIS...SKYTOP AROUND 545 PM...LAKE
HARMONY...PARADISE VALLEY AROUND 600 PM...MECKESVILLE...
ALBRIGHTSVILLE AROUND 615 PM...PENN FOREST RESERVOIR AND JONAS
AROUND 630 PM.

CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.

KRUZDLO

The radar

The Philadelphia radar (KDIX), 140 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
June 7, 4:45 PM EST
Where
Sussex County, Vernon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.200, -74.500

A severe thunderstorm knocked down a few trees in Vernon Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113116.